MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX40015UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422)
Date of Event 07/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a patient had a resolute onyx coronary drug eluting stent implanted after presenting with a heart attack.It was indicated that the resolute onyx stent was implanted inside a previously implanted stent which was implanted several years previously.Approximately 8 months post implanted of the resolute onyx stent the patient suffered another heart attack which was contributed to a 90% blockage in the previously implanted onyx stent.The blockage was noted during a heart catherization one day after the patient presented with a heart attack.
 
Additional Manufacturer Narrative
Additional information: during the heart catherization, the stent blockage was opened back up and a third stent was implanted in a separate location.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was later reported that the patient underwent balloon angioplasty via right radial access, to the mid left anterior descending artery (lad) which showed 80-90% in-stent restenosis to the two previously implanted stents, including the resolute onyx stent.A 6fr launcher guide catheter was used along with a non-medtronic (mdt) guide wire to cross the lesion.A 2.75 x 15 mm balloon was inflated serially at the lesion site to a peak inflation of 16 atm for 60 seconds.A second 3.5 x 15 mm balloon was inflated serially at the lesion site to a peak inflation of 18 atm for 60 seconds.Post percutaneous coronary intervention (pci) of the mid lad showed 0% stenosis timi 3 flow.A second lesion was found in the mid ramus artery exhibiting 70-80% stenosis.Again, a 6fr launcher guide catheter was used along with a non-medtronic (mdt) guide wire to cross the lesion.A 2.75 x 15 mm balloon was inflated serially at the lesion site to a peak inflation of 18 atm for 30 seconds.A non-mdt 3.0 x 16 mm drug-eluting stent was deployed at the lesion site.A 3.5 x 8 mm balloon was inflated to post-dilate stent proximally.Post pci of the mid ramus showed 0% stenosis timi 3 flow.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the previously implanted stents were non-medtronic devices patient weight provided annex d code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12201134
Report Number9612164-2021-02802
Device Sequence Number19890124
Product Code NIQ
UDI-Device Identifier00643169557161
UDI-Public00643169557161
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model NumberRONYX40015UX
Device Catalogue NumberRONYX40015UX
Device Lot Number0010118108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/21/2021
08/11/2021
08/20/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/11/2021
08/17/2021
09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight170